MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*PNEUMOPERITONEUM NDL; APPARATUS, PNEUMOPERITONEUM, AUTOMATIC

ETHICON ENDO-SURGERY, LLC. ENDOPATH*PNEUMOPERITONEUM NDL; APPARATUS, PNEUMOPERITONEUM, AUTOMATIC
Catalog Number PN120
Medical Device Problem Codes Improper Flow or Infusion (2954); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, the pneumoneedle was inserted into the incision site, but the spring did not work as intended to give physical feedback of abdominal layers.No patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/22/2024.D4: batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/4/2025.D4: batch # unk.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the pn120 device was returned with no apparent damage.In addition, the tyvek was returned along with the instrument.During the visual inspection, no anomalies were noted on the tip of the needle.The device was functionally tested to detect any issues.Upon evaluation of the device, it was functionally tested and passed.The device was fully functional according to the manufacturing requirements.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: during insertion, inspect the instrument handle to ensure that the ¿red safety indicator¿ slides proximally in the direction of the stopcock.This action retracts the blunt stylet and exposes the sharp needle tip for penetration.Do not attempt to use the endopath pneumoneedle if the blunt stylet does not retract into the needle sleeve.Once the blunt stylet is free of tension from the tissue, the ¿red safety indicator¿ resets itself back into the distal portion of the handle.Use appropriate testing to ensure that the endopath pneumoneedle is safely in the abdominal cavity.Once testing is completed, insufflate the abdomen.The event described could not be confirmed as no damages were observed and the device performed without any difficulties noted.A manufacturing record evaluation was performed for the finished device lot 721c34 number, and no non-conformances were identified.

Common Device Name
APPARATUS, PNEUMOPERITONEUM, AUTOMATIC
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20508005
Report Number3005075853-2024-07954
Device Sequence Number9044500
Product Code FDP
UDI-Device Identifier10705036012962
UDI-Public(01)10705036012962(17)281031(10)721C34
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K910875
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPN120
Device Lot Number721C34
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown